Alert archive / Texas / Wind Advisories in 2005

Wind Advisory 2, NWS San Angelo, TX

November 26, 200524 counties in Texas

NWS San Angelo, TX issued this wind advisory at Nov 26, 2005, 3:50 AM CST for 24 counties in Texas. It took effect at Nov 26, 2005, 2:58 PM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2005, 3:50 AM CST (09:50 UTC)
In effect from
Nov 26, 2005, 2:58 PM CST
Expired
Nov 27, 2005, 6:00 PM CST
In force
27 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2005-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2005-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2662 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 260950
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
350 AM CST SAT NOV 26 2005

...WIND ADVISORY FOR THE BIG COUNTRY AND NORTHERN CONCHO VALLEY
SUNDAY...

.A DEVELOPING SURFACE LOW PRESSURE SYSTEM OVER OKLAHOMA SUNDAY WILL
BRING STRONG WINDS TO WEST CENTRAL TEXAS.

TXZ049-054-064>066-098-099-113-114-127-128-262200-
/O.NEW.KSJT.WI.Y.0002.051127T1500Z-051127T2300Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-HASKELL-THROCKMORTON-JONES-
SHACKELFORD-TAYLOR-CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS
350 AM CST SAT NOV 26 2005

...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 5 PM CST SUNDAY. THE
ADVISORY INCLUDES AREAS ALONG AND NORTH OF A STERLING CITY...
ROBERT LEE...BALLINGER...CROSS PLAINS LINE. ALL OF THE BIG COUNTRY
IS IN THE WIND ADVISORY.

A STRONG SURFACE LOW PRESSURE SYSTEM DEVELOPING IN OKLAHOMA SUNDAY
WILL BRING STRONG SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH. GUSTS
OF 40 TO 45 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. 

$$
3 follow-up statements
000 
WWUS74 KSJT 262058
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
258 PM CST SAT NOV 26 2005

TXZ071>073-076>078-271000-
/O.EXA.KSJT.WI.Y.0002.051127T1500Z-051127T2300Z/
IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER-SUTTON-
INCLUDING THE CITIES OF...MERTZON...SAN ANGELO...EDEN...OZONA...
ELDORADO...SONORA
258 PM CST SAT NOV 26 2005

...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 5 PM CST SUNDAY. 

A STRONG SURFACE LOW PRESSURE SYSTEM DEVELOPING IN OKLAHOMA
SUNDAY WILL BRING STRONG SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH.
GUSTS OF 40 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ049-054-064>066-098-099-113-114-127-128-271000-
/O.CON.KSJT.WI.Y.0002.051127T1500Z-051127T2300Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-HASKELL-THROCKMORTON-JONES-
SHACKELFORD-TAYLOR-CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS
258 PM CST SAT NOV 26 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM CST SUNDAY...

A STRONG SURFACE LOW PRESSURE SYSTEM DEVELOPING IN OKLAHOMA
SUNDAY WILL BRING STRONG SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH.
GUSTS OF 40 TO 45 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KSJT 271024
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
424 AM CST SUN NOV 27 2005

TXZ139-140-154-155-168>170-271830-
/O.EXB.KSJT.WI.Y.0002.051127T1500Z-051128T0000Z/
COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...COLEMAN...BROWNWOOD...BRADY...
SAN SABA...MENARD...JUNCTION...MASON
424 AM CST SUN NOV 27 2005

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM AND SURFACE TROUGH WILL MOVE
EASTWARD ACROSS TEXAS TODAY...BRINGING STRONG WINDS OF 25 TO 35
MPH THIS AFTERNOON. THE STRONG WINDS WILL MAKE AREA LAKES CHOPPY
AND DANGEROUS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD DRIVE
CAREFULLY AND WATCH FOR DANGEROUS CROSS WINDS. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-271830-
/O.EXT.KSJT.WI.Y.0002.051127T1500Z-051128T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS
424 AM CST SUN NOV 27 2005

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM AND SURFACE TROUGH WILL MOVE EASTWARD
ACROSS WEST TEXAS TODAY...BRINGING STRONG WINDS OF 25 TO 35 MPH
WITH GUSTS NEAR 50 MPH TODAY. THE STRONG WINDS WILL MAKE AREA
LAKES CHOPPY AND DANGEROUS. DRIVERS OF HIGH PROFILE VEHICLES
SHOULD DRIVE CAREFULLY AND WATCH FOR DANGEROUS CROSS WINDS. SECURE
LOOSE OBJECTS OUTSIDE. AREAS OF BLOWING DUST MAY ALSO ACCOMPANY
THE STRONG WINDS...REDUCING THE VISIBILITY AT TIMES...ESPECIALLY
NEAR OPEN FIELDS AND CONSTRUCTION AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KSJT 271352
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
752 AM CST SUN NOV 27 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-280000-
/O.CON.KSJT.WI.Y.0002.051127T1500Z-051128T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
752 AM CST SUN NOV 27 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM AND SURFACE TROUGH WILL MOVE
EASTWARD ACROSS WEST TEXAS TODAY...BRINGING STRONG WINDS OF 25 TO
35 MPH WITH GUSTS NEAR 50 MPH TODAY. THE STRONG WINDS WILL MAKE
AREA LAKES CHOPPY AND DANGEROUS. DRIVERS OF HIGH PROFILE VEHICLES
SHOULD DRIVE CAREFULLY AND WATCH FOR DANGEROUS CROSS WINDS.
SECURE LOOSE OBJECTS OUTSIDE. AREAS OF BLOWING DUST MAY ALSO
ACCOMPANY THE STRONG WINDS...REDUCING THE VISIBILITY AT TIMES...
ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 26, 3:28 AM CST, 22 minutes earlier.

Area forecast discussion, Nov 26, 3:28 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
328 AM CST SAT NOV 26 2005

.SHORT TERM...

UPPER LEVEL LOW IN NORTHERN MEXICO...SOUTH OF THE BIG BEND THIS
MORNING...WAS MOVING NORTHEASTWARD. AN UPPER TROUGH EXTENDED NORTH FROM
THE UPPER LOW INTO THE TEXAS PANHANDLE. A BAND OF SHOWERS AND
THUNDERSTORMS HAD DEVELOPED ALONG AND EAST OF JUNCTION TO SAN SABA
LINE...IN LIFT AHEAD OF UPPER LOW. SCATTERED STRATUS HAD DEVELOPED
IN WEST CENTRAL TEXAS.

UPPER LOW AND TROUGH WILL PASS EAST ACROSS WC TODAY...WITH
CLEARING CONDITIONS FROM WEST TO EAST THIS MORNING INTO EARLY AFTERNOON.
LEFT A CHANCE OF RAIN AND THUNDERSTORMS ACROSS EASTERN
SECTIONS...MAINLY DURING THE MORNING HOURS. LIFT ELSEWHERE WAS WEAK.

.LONG TERM...
WILL ISSUE WIND ADVISORY FOR THE BIG COUNTRY AND NORTHERN CONCHO
VALLEY SUNDAY...AS STRONG WINDS DEVELOP IN SURFACE LOW IN
OKLAHOMA/KANSAS. A FIRE WEATHER WATCH WILL ALSO BE ISSUED FOR ALL
OF WEST CENTRAL TEXAS SUNDAY AS DEW POINTS FALL INTO THE 20S IN THE
AFTERNOON AND RH VALUES FALL BELOW 20 PERCENT.

DRY SUBSIDENT NORTHWEST WINDS (OF LOWER WIND SPEED) ARE EXPECTED
MONDAY INTO MONDAY NIGHT AS WEAK SURFACE HIGH PRESSURE BUILDS IN
BEHIND THE EXITING LOW PRESSURE SYSTEM. ANOTHER SURFACE LOW/TROUGH
BEGINS TO REDEVELOP AGAIN MID WEEK. A COLD FRONT LOOKS TO MOVE IN
ON THURSDAY BUT IT LOOKS LIKE MOISTURE/RAIN CHANCE WILL REMAIN
JUST TO THE EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE      75  52  70  35 /  20   0  10   0
SAN ANGELO   77  50  74  36 /  10   0   0   0
JUNCTION     77  48  76  35 /  30   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM SUNDAY TO 5 PM SUNDAY FOR THE FOLLOWING
ZONES: CALLAHAN...COKE...FISHER...HASKELL...JONES...NOLAN...
RUNNELS...SHACKELFORD...STERLING...TAYLOR...AND THROCKMORTON.

FIRE WEATHER WATCH ALL ZONES SUNDAY.

&&

04
Hazardous weather outlook, Nov 25, 1:58 PM CST, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
158 PM CST FRI NOV 25 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-262000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
158 PM CST FRI NOV 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A STRONG UPPER LEVEL STORM SYSTEM WILL APPROACH WEST TEXAS TONIGHT
AS LOW LEVEL MOISTURE RETURNS TO THE AREA. SCATTERED THUNDERSTORMS
ARE POSSIBLE THIS EVENING AND TONIGHT...MAINLY EAST OF A LINE
FROM ABILENE...TO SAN ANGELO...TO OZONA. WITH LIMITED
INSTABILITY...EXPECT NO SEVERE WEATHER. HOWEVER...A FEW STRONG
STORMS MAY DEVELOP ACROSS THE HILL COUNTRY IN SOUTHERN MASON AND
KIMBLE COUNTIES. EXPECT LIGHTNING...BRIEF HEAVY RAINFALL...AND
GUSTY WINDS WITH ANY THUNDERSTORMS THAT DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A PACIFIC COLD FRONT WILL MOVE ACROSS WEST CENTRAL TEXAS ON SUNDAY
BRINGING STRONG GUSTY WINDS AND DRY AIR. THE FIRE DANGER WILL BE
ELEVATED...ESPECIALLY OVER THE WESTERN HALF OF THE OUTLOOK AREA. GUSTY
WINDS MAY ALSO MAKE DRIVING MORE DIFFICULT FOR HIGH PROFILE
VEHICLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

23/HUBER

Nearby

Wind Advisories in Texas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.